Bromfed DM Syrup; Brompheniramine maleate is a histamine antagonist, specifically an H1-receptor-blocking agent belonging to the alkaline group of antihistamines. Bromfed DM Syrup includes Bromopheniramine Maleate, Pseudoephedrine Hydrochloride, and Dextromethorphan Hydrobromide Oral Syrup, which is cured for coughs and upper respiratory symptoms, and nasal congestion, along with allergies and colds. It comes only in the form of light pink liquid with a butterscotch h flavor.
This medication is a combination of an antihistamine, decongestant, and cough suppressant used for the treatment of cough (not prescribed for infections).
Bromfed DM Syrup is mainly used for the treatment of cough however, but by the prescription of the doctor, it can be used for the symptoms of flu(cold) or any other condition caused by allergies eg. itching runny nose, and watery eyes. According to a survey, it has a response of 5.8 out of 10 from a review of 25 who have been cured of the disease of Cough and Nasal Congestion by Bromfed Dm, whereas 48% of reviewers reported a positive response while 40% submitted a negative response.
Brompheniramine belongs to the class of medications that are known as antihistamines. It works by blocking the working of histamine; a substance in the human body that causes allergies.
Its active ingredients are Brompheniramine Maleate, Pseudoephedrine Hydrochloride, and Dextromethorphan Hydrobromide Oral Syrup while its inactive ingredients include artificial butterscotch flavor, citric acid, dehydrated alcohol, FD&C Red No 40, glycerin, liquid sugar, methylparaben, propylene glycol, and purified water. Each 5mL (1 teaspoonful) contains;
- Brompheniramine Maleate, USP (2mg)
- Pseudoephedrine Hydrochloride, USP (30mg)
- Dextromethorphan Hydrobromide, USP (10mg)
The medication is typically taken by mouth. Use a marked syringe or spoon to measure every dose before use. Household spoons are not so accurate
Adults and pediatric patients (12 years or older) :
10mL or 2tsp. (interval: every 4 hours)
Children 6 to under 12 years:
5mL or 1tsp. (interval: every 4 hours)
Children 2 to under 6 years :
2.5 mL or 1/2 tsp.(interval: every 4 hours)
Bromfed is prescribed to be dosed as directed by the physician for patients as young as 6 months of age.
If any of these effects last long or get worse consult your doctor immediately:
- Blurred Vision.
- Upset Stomach.
- Dry Mouth/Nose/Throat.
- Trouble breathing.
- Allergic Reaction.
- Buzzing in your ears.
- Serotonin Syndrome; Fast heart rate, sweating, muscle stiffness, high fever.
However, any serious allergic reaction is rare with this medication. for people with diabetes Pseudoephedrine, one of the ingredients in this drug can increase your blood sugar. Also people with high blood pressure, This ingredient Pseudoephedrine can also increase blood pressure.
- Heart Rhythm Problems.
- Flushed Skin (skin that is warm to the touch).
- Do not take more than 4 doses in 24 hours or as directed by the doctor.
- Do not use this product if you are taking certain drugs for depression, or psychiatric or emotional conditions.
- Do not take this medication if you are using sedatives or tranquilizers without counseling your doctor. This medication has a risk for abuse and addiction which can be the reason for overdose and death.
- Do not give these products to children younger than the age of 6 years.
- Excitability may occur, especially in children.
- May cause drowsiness. Sedatives and Tranquilizers may increase the drowsiness effect. Avoid Alcoholic beverages.
- Use caution while driving a motor vehicle or operating machinery.
- Stop use and consult the doctor if:
- You feel nervousness, dizziness, and sleeplessness.
- Cough and Nasal Congestion remain for 1 week and lead to fever.
- New Symptoms appear. If Pregnant or breastfeeding consult your health professional or doctor before use.
- Keep out of reach of children.
There are a few medications that your doctor or physician can prescribe in the form of alternatives:
- Polytussin DM (Antihistamine)
- Cough suppressant/decongestant.
- Rynex DM (Antihistamine)
- Cough suppressant/decongestant.
This medication is available only on prescription.
- Monoamine Oxidase Inhibitors(MAOIs)
- Hyperpyrexia, hypotension, and death have been reported with the co. ordination of MAOIs and products that include dextromethorphan.
- Antihistamines have additional harmful effects with alcohol and other Central Nervous System depressants (hypnotics, sedatives, anti-anxiety agents, etc)
The most repeatedly adverse reactions to Bromfed DM Syrup are sedation; dryness of mouth, nose, and throat; thickening of bronchial secretions.
Others may include:
- Dermatologic; Urticaria, drug rash, pruritus.
- Hypotension, Cardiac Arrhythmias, Palpitation, Urinary Frequency, Tightness of Chest, Shortness of breath.
Production of Bromfed:
The medication is still being produced by Wockhardt and used for the treatment of colds, coughs, and the symptoms of allergies. One of the specialty pharmaceutical companies named; Acelle Pharmaceuticals recently reserved approval for a sugar-free bioequivalent of Bromfed Dm Syrup. Some other combinations of medicine are still being produced by other companies. Indications of discontinuing the medication from the market can be cases of clinical improvement or stabilization, or increased risks such as medication-related adverse effects, drug interactions, and unsafe or unhealthy use such as high-risk drugs in older adults. Last but not least reason for the discontinuing the medication may be economic; if the medication is no longer beneficial to the concerned company, they might consider investing the money in some other product.
- What is bromfed dm syrup used for?
- What are the side effects of bromfed dm syrup?
- What does bromfed dm syrup have in it?
- Is bromfed dm syrup a controlled substance?
- What is bromfed dm syrup?
- Does bromfed dm syrup make you sleepy?
- Does bromphenir-pseudoephed-dm syrup expire?
- What are the alternative to bromfed dm?
- Can we use bromfed dm for kids?
- Can we take bromfed dm syrup in pregnancy?
- How long can we take bromfed dm syrup?
- What is the dosage of bromfed dm syrup for adults?
- Can we give bromfed dm to toddlers?
- What is the dosage of bromfed dm syrup for 3 years?
- What is the dosage of bromfed dm syrup for 4 years?
- What is the dosage of bromfed dm syrup for 5 years?
- In which flavour bromfed dm syrup is available?
- Does blomfed dm syrup expires?
Mediebook does not provide medical advice, treatment, or diagnoses. The information given here is for informational purposes only, and it should not be used as a replacement for the advice of a qualified doctor or physician.